Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 1, NWS Corpus Christi, TX

March 28, 2006Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at Mar 28, 2006, 12:49 PM CST for Victoria County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2006, 12:49 PM CST (18:49 UTC)
Expired
Mar 28, 2006, 1:15 PM CST
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 1:00 PM CSTHAIL 0.75Telferner, TX
Mar 28, 1:06 PM CSTTSTM WND DMGTelferner, TXSMALL METAL BARN DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 281849
TORCRP
TXC469-281915-
/O.NEW.KCRP.TO.W.0001.060328T1849Z-060328T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1249 PM CST TUE MAR 28 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 115 PM CST

* AT 1246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  TELFERNER...OR ABOUT 9 MILES EAST OF VICTORIA...MOVING SOUTHEAST AT
  20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  6 MILES NORTHEAST OF PLACEDO BY 110 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2894 9705 2862 9689 2872 9665 2901 9685

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 10:35 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 28, 10:35 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 AM CST TUE MAR 28 2006

.UPDATE...AN OUTFLOW BOUNDARY IS MOVG SWD TOWARD THE VCT AREA
WHICH WILL PROVIDE LOW LEVEL FORCING FOR THE NE CWA. HAVE UPDATED
POPS TO 60 PERCENT FOR THE VCT AREA AND TRENDING POPS DOWN FARTHER
S AND W. ALSO HAVE CHANGED FROM A PROBABILITY TERM TO AN AREAL
COVERAGE TERMINOLOGY. UPDATED PRODUCTS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 930 AM CST TUE MAR 28 2006)

UPDATE...MAIN FOCUS FOR CONVECTION WILL REMAIN NORTH OF THE CWA ALONG
A STALLED BDRY. HOWEVER...THE 12Z CRP SOUNDING INDICATED ABUNDANT
LOW LEVEL MOISTURE UP TO 700MB...WITH A CAPPING INVERSION AT
700MB...AND AN UNSTABLE AIRMASS. RADAR IS CURRENTLY INDICATING
SOME WEAK ECHOES DEVELOPING ACROSS THE NORTHERN CWA MOVING N
TOWARD THE MAIN CONVECTIVE AREA. ALTHOUGH YESTERDAYS MODEL RUNS
SHOWED NO CAP FOR TODAY...THE CAP IS SUFFICIENTLY ELEVATED TO
ALLOW SHOWERS TO DVLP. TSRA DVLPMNT WILL BE INHIBITED FOR THE MOST
PART BUT THINK THE CAP WILL WEAKEN ACROSS THE NRN CWA TO ALLOW
ISOL TSRAS TO DVLP THERE THIS AFTERNOON. FOR NOW WILL LEAVE POP
CONFIGURATION AS IS. WILL NOT MAKE ANY MAJOR CHANGES TO THE
FORECAST AT THIS TIME.

PREV DISCUSSION... (ISSUED 346 AM CST TUE MAR 28 2006)

SHORT TERM (TODAY THROUGH WEDNESDAY)...THE BNDRY OVR NRN TX (BASED
ON MSAS THETA-E FIELD) WL LIKELY NOT ENTER THE CWFA...AS THE
CORRESPONDING UPPER FORCING MOVES EAST. FURTHER...BEFORE THE FRONT
WOULD ENTER THE REGION OWING TO THE DENSITY GRADIENT...THE UPPER
PATTERN WL BECOME MORE CONDUCIVE TO A STALLING FRONT OWING TO
LOWERING SFC PRESSURE UPSTREAM OVR THE LEE OF THE ROCKIES.
NEVERTHELESS...EXPECT THE FRONT TO REACH CNTRL TX TDA BEFORE
STALLING. MSTR CONVERGENCE SOUTH OF THE FRONT WL COMBINE WITH
LIMITED INSTABILITY TO GENERATE AT LEAST ISOLD CONVECTION...MAINLY
JUST NORTH OF THE CWFA...WHICH MAY PROPAGATE INTO THE NRN CWFA THIS
AFTN/EVENING. BOTH THE GFS/NAM ARE CONSISTENT WITH THE TIMING/PSN OF
A WEAK UPPER DISTURBANCE (IDENTIFIED BY WEAK MID/UPPER Q-VECTOR
CONVERGENCE) ACRS THE CWFA DRG THE 06-12Z WED PERIOD. WL FCST
ADDITIONAL ISOLD/SCT CONVECTION FOR TNGT/EARLY WED. EXPECT WEAK
SUBSIDENCE TO ENTER THE REGION WED AFTN. INCREASING MOMENTUM
EXPECTED WED OWING TO A STG UPPER SYSTEM PROGD BY THE GFS/NAM TO
ENTER THE ROCKIES. BASED ON RECENT SEA HGTS/EXPECTED WIND...
ANTICIPATE SCEC CONDITIONS OVR THE COASTAL WATERS. EXPECT MAINLY
MVFR CEILINGS DRG THE PERIOD.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...STRONG SHORTWAVE
WILL MOVE THRU THE SRN ROCKIES WED NIGHT AND INTO THE PLAINS
THU...DEEPENING SFC LOW ACROSS KS/NE. IN RESPONSE...LLJ WILL
INCREASE ACROSS S TX THU NIGHT AND FRI MORNING. RESULT WILL BE
SCEC CONDS OVER THE GULF WATERS THU NIGHT AND BREEZY CONDS DVLPG
ACROSS THE COASTAL BEND MID TO LATE MORNING THU. AREA WILL
REMAINED CAPPED ON THU AS DISTURBANCE PASSES NORTH...HOWEVER THERE
WILL BE A SLIM CHANCE FOR A FEW STREAMERS RWS ROOTED BENEATH THE
CAP ACROSS THE NRN CWA.

BEYOND THU WEAK RIDGING WILL BUILD ACROSS THE CWA FRI AND SAT. GFS
INDICATES WEAK EMBEDDED SHORTWAVE IN THE SRN STREAM MOVING ACROSS
NRN MX AND INTO TX FRI NIGHT INTO SAT...BUT WAY TO DIFFICULT TO
CALL SUCH A FEATURE THIS FAR OUT. RIDGE WILL SHIFT EAST SUN WITH
ZONAL FLOW DVLPG ACROSS S TX AS NRN STREAM SHORTWAVE PASSES THRU
THE PLAINS. WEAK RIDGING LOOKS TO BUILD BACK ACROSS ON MON.

HAVE GENERALLY KEPT THE FORECAST DRY AND WARM BEYOND THU.
CONTINUED PREVIOUS FORECAST OF GOING ABOVE GUIDANCE ON HIGHS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Mar 28, 11:00 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 AM CST TUE MAR 28 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1100 AM CST TUE MAR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE VICTORIA
CROSSROADS REGION THROUGH THE AFTERNOON AND EARLY EVENING HOURS.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS
THE REMAINDER OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING MOISTURE AND INSTABILITY COMBINED WITH A WEAK UPPER LEVEL
DISTURBANCE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY...WITH THE HIGHEST CHANCES ACROSS THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS. DANGEROUS LIGHTNING STRIKES AND HEAVY
DOWNPOURS WILL BE THE MAIN THREAT FROM THESE STORMS.

ONSHORE FLOW WILL INCREASE WEDNESDAY NIGHT AND THURSDAY ACROSS THE
GULF WATERS...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:42 PM CSTSevere Thunderstorm WarningCRPVictoria48 min
Mar 28, 12:57 PM CSTSpecial Marine WarningCRP2 hr
Mar 28, 1:03 PM CSTSevere Thunderstorm WarningCRPCalhoun57 min
Mar 28, 2:06 PM CSTSpecial Marine WarningCRP3 hr
Mar 28, 3:18 PM CSTSevere Thunderstorm WarningCRPNueces27 min
Mar 28, 3:43 PM CSTFlash Flood WarningCRPNueces2 hr
Mar 28, 3:43 PM CSTSevere Thunderstorm WarningCRPNueces32 min
Mar 28, 4:14 PM CSTSevere Thunderstorm WarningCRPNueces46 min
Mar 28, 4:58 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces32 min
Mar 28, 5:05 PM CSTSpecial Marine WarningCRP115 min
Mar 28, 5:32 PM CSTSevere Thunderstorm WarningCRPKleberg58 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.